"How are you feeling today?" Dr. Collins, the attending asks.
"When I turn my head, it feels like there is another piece of my head that has been left behind and has to catch up, like a comet trail."
"That is the Dilantin. It will get better. You only have one more day of the Dilantin." he explains.
"Are you a writer?" "No," I reply, "but I like to document. I'm trying to write a blog."
"You have a way of describing that I haven't heard before. "Do you have any questions?" he asks. I had a list.
"When I lay down I'm having jerks or twitches in my right shoulder and my hand, what is that about?"
"You are taking the Dilantin to prevent seizures. It is working.
During my questions, I use the terms that I had begun to associate with this process -- "....Destroying my capacity to make blood, killing my immune system....., this is assisted suicide if it were not for the donor."
He flinched when he heard the words I had chosen. His left arm bent and drew to his chest, almost as if for protection. His eyes, mouth and brow expressed how wrong I am more in horror than reprimand. In his almost involuntary gesture responding to my point of view, I glimpsed the integrity of Dr. Collins for saving lives. I felt leveled. I thought I was a member of the team but I just didn't get it. I explained to him what I saw and apologized.
"Blog it," he said as he walked out the door. I'm following his order.